MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884006HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicated one opened sample of part number 1884006hr from lot number hg1r4z7 was received.A microscope and cal ipers were used to evaluate the device.Visually, the middle tube tip broke off at the spiral wrap and the inner spiral wrap was stretched which would have resulted in the reported event.The tip fragment measured 0.6¿ long.The inner shaft contained striations 0.48¿ from the distal face of the inner hub.The striations correspond to the proximal end of the outer tube in the front hub indicating metal on metal contact which is consistent with excess pressure applied to the blade during use.When viewed under magnification, there was deformation of the locking area on the front hub which is also an indication of excess pressure.There was no allegation of a defect prior to use.The information indicates excess pressure was applied during use which caused the deformation of the locking area; which then caused the inner shaft and outer tube to rub together; creating excess torsional load; and resulting in the spiral wrap breakage / stretch.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the rad40 curved blade stopped working during endoscopic sinus surgery (ess).The procedure was completed with a back-up product.The blade has some type of damage, but it is not broken.There was no patient impact or injury reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information indicated that the tip of the blade was probably intact while in use.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7175991
Report Number3004209178-2018-00476
Device Sequence Number16597472
Product Code EQJ
UDI-Device Identifier20885074080585
UDI-Public20885074080585
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Model Number1884006HR
Device Catalogue Number1884006HR
Device Lot NumberHG1R4Z7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1